MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE®, 14V LI-ION RECHARGEABLE BATTERY SET; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE®, 14V LI-ION RECHARGEABLE BATTERY SET; VENTRICULAR (ASSIST) BYPASS
Model Number 2465
Medical Device Problem Codes Corroded (1131); Disconnection (1171); Fire (1245)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that the customer stated they received a call from a patient who noted burn marks on a few of the contacts on one for their 14v batteries.No power related alarms were noted.
 
Event or Problem Description
In regard to the burn marks, the patient didn't know how it happened.They noticed it only when they put that battery on and the system controller beeped connect to power.The battery wasn't exchanged yet, and the patient wasn't using the battery.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of marks on the contacts of a 14 volt battery was confirmed via submitted photos; however, the reported event of a connect to power alarm was unable to be confirmed.A customer submitted photo revealed black residue, consistent with corrosion, on several 14v battery contact terminals.The heartmate 14 volt lithium-ion battery (serial number (b)(6)) was not returned for analysis; however, it was stated that the patient will be at the hospital in may for a follow up and can bring the battery.If the product is received at a later date, the investigation will be reopened.Provided information stated that the patient did not know how the marks occurred.The issue was observed once the battery was put into use and the system controller alarmed ¿connect to power¿.It was stated that the marks look like either burn marks or corrosion.Multiple attempts were made to obtain additional information from the customer regarding the event; however, no additional information was provided.The root cause for the reported event was unable to be conclusively determined through this analysis.The testing records were reviewed for the heartmate 14v battery (s/n: (b)(6)) and it was found that the battery operated as intended.The current revision of the instructions for use (ifu) can be found on the eifu page of the abbott website.Heartmate 3 instructions for use (rev.D) section 3-¿powering the system¿ and heartmate 3 patient handbook (rev.A) section 3-¿powering the system¿ explain how to clean and maintain proper function of the batteries.Heartmate 3 patient handbook (rev.A) section 4-¿living with the heartmate 3¿ states that ¿the heartmate 3 system components must be kept dry.Never expose the system controller, batteries, mobile power unit or power base unit to water.If these system components get wet, your pump may stop.Never take tub baths or go swimming while implanted with the pump.The heartmate® gogear® shower bag must be used while showering to keep the system controller and batteries dry.¿ the ifu states under the weekly safety checklist to clean the metal battery terminals and contacts inside the battery clips and to check for damage.The patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE®, 14V LI-ION RECHARGEABLE BATTERY SET
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key24183027
Report Number2916596-2026-00557
Device Sequence Number9557576
Product Code DSQ
UDI-Device Identifier00813024010692
UDI-Public(01)00813024010692(10)GZ111-B057(11)250421
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number2465
Device Catalogue Number2465
Device Lot NumberGZ111-B057
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2026
Supplement Date Received by Manufacturer01/27/2026
02/26/2026
Initial Report FDA Received Date01/26/2026
Supplement Report FDA Received Date02/13/2026
03/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age76 YR
Patient SexMale
Patient Weight64 KG
Patient EthnicityNon Hispanic
Patient RaceAsian